Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|alcereal - Sun Dec 28, 2008 2:37 am||
I've been taking Yaz for about two years now, and I feel like it is causing me to feel very depressed. I also get crazy mood swings from time to time and lash out at my boyfriend and my family. Before I started birth control, I was never this crazy person that I am now. I hardly ever cried, and now I cry over the dumbest things, and I get so depressed! I've also been feeling a decrease in sex drive, and my boyfriend has noticed it too.
So, I'm going to go talk to a gynecologist next Friday about switching to a different pill, but I can't decide which would be best for me. I know all the pills are different with everybody, but what pill will help me get my sex drive back and be a happy person like I used to be? Any suggestions?
(I'm going to take what ever suggestions I get on here to the gynecologist.)
|Debbie Miller, RN - Sun Dec 28, 2008 2:06 pm||
I'm sorry you are having these problems. There is no way anyone can tell you which of the hundreds of pills there are, will be best for you, since each woman responds in her own way. Your doctor will be able to give you some suggestions, but it will be only with trying a different formula for a couple of months that you will be able to find what works best for you with the fewest side effects.
You should also consider that switching to a different pill may not make a difference. It is also possible you could have developed depression completely aside from the pill use - coincidental only. You may require an antidepressant or antianxiety medication in addition to birth control. You could also try a method that is not hormonal. These are all things to discuss with your gynecologist at your visit.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.